MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER RX ERCP CANNULA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC - SPENCER RX ERCP CANNULA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545780
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual examination of the returned device found obvious kinks and bends.The distal tip was damaged and the ro marker was detached from the tip, the inner walls of the tip have drag marks indicating the ro marker was properly placed during manufacturing.The complaint was consistent with the reported event of radiopaque (ro) marker detached.The tip of the unit returned could have been damaged due to excessive manipulation of the device, the encountered failure is consistent with one caused when the device was pulled with excess of force, this may cause damages, deformities at the tip, also interaction with other devices might have impacted the integrity of the device during the procedure.Additionally, boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications and there is no control of how the unit was handling at the field.Therefore, the most probable cause of this complaint is operational context since probably due to anatomical/procedural factors encountered during the procedure, performance was limited.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx ercp cannula was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.According to the complainant, during procedure closure, the x-ray image showed a detached radiopaque (ro) marker from the rx ercp cannula which was confirmed after they inspected the rx ercp cannula after use and noticed damage to the tip of the cannula.Reportedly, there was no attempt made to retrieve the ro marker as it was located in the liver tree which was found to be very difficult to retrieve.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
RX ERCP CANNULA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7778664
Report Number3005099803-2018-02527
Device Sequence Number11153101
Product Code GCJ
UDI-Device Identifier08714729268673
UDI-Public08714729268673
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2020
Device Model NumberM00545780
Device Catalogue Number4578
Device Lot Number21816297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2018
Initial Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1